MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915319
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "was called by the clinical educator at 9:45 am mt.He stated that he had a balloon that ruptured and there was difficulty removing the balloon.Questioned if there was any material left in the patient, so the patient was sent to the or for exploration.Patient is currently in the or.The patient did not have any pressors infusing prior to or.The patient was stable." the iab was not replaced.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 8.0fr fos intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the supplied returned kit and was in a sealed bio-hazard bag.Upon return, the iabc was immediately noted damaged.The sample was received without the iabc distal tip, flex-tip assembly (part of the central lumen) and a portion of iabc bladder membrane.The iabc central lumen was noted damaged at approximately 76.7cm from the iabc luer end and the appearance is consistent with being separated from the flex-tip assembly.The iabc bladder also noted damaged at approximately 60.3cm from the iabc luer end and the appearance is consistent with being cut/ripped.The fos fiber was noted broken at approximately 63.8cm from the iabc luer end.The hub of the teflon sheath was noted at approximately 17cm from the iabc luer end and was noted connected to the hemostasis cuff; clear fluid was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The supplied inflation driveline tubing was connected to the short driveline tubing; it was noted that the inflation driveline connector (specifically the connector which connects to the pump) was previously removed from the tubing and was not returned with the sample.Overall, the tubing appeared typical, dried/liquid blood was noted within the inflation driveline tubing, and evidence of a previous connector was noted.The supplied short arterial pressure tubing was connected to the iabc luer and liquid blood was noted within the ap tubing.Two kinks to the iabc central/outer lumen were noted at approximately 9.3cm and 14cm from the iabc luer end.A bend to the iabc central lumen was noted at approximately 44cm from the iabc luer end.Dried/liquid blood was noted within the helium pathway.Dried blood was also noted on the exterior surfaces of the returned sample.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.No damage or abnormalities were noted to the cal key.The one- way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The fos connection was unable to be tested due to the returned state of the device.Upon checking the remaining length of the fos fiber, the fiber was confirmed broken at the previously noted fiber break at approximately 63.8cm from the iabc luer end.No other fiber breaks were noted.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Some liquid blood was exited.A lab inventory 0.025in guidewire was back loaded through the previously noted damaged/separated end of the iabc central lumen.Resistance was noted at approximately 32.5cm from the damaged/separated end of the iabc central lumen, which is the location of the previously noted bend.Then the guidewire could not advance at approximately 62.7cm from the damaged/separated end of the iabc central lumen, which is the location of the previously noted kink.Some blood was noted on the guidewire.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 9.2cm from the iabc luer, which is the location of the previously noted kink.Some blood was noted on the guidewire.Due to the returned state of the device, functional leak testing was unable to be performed.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab leak suspected is confirmed based on visual inspection.During the investigation, blood was confirmed present within the iabc helium pathway.The cause of how the blood entered the helium pathway could not be confidently determined due to the returned state of the device and combined damages.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the blood in the helium pathway.The root cause of how the blood entered the helium pathway is undetermined.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16086255
Report Number3010532612-2023-00001
Device Sequence Number20492997
Product Code DSP
UDI-Device Identifier10801902167733
UDI-Public10801902167733
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberIPN915319
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F22B0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale